Alert archive / New Mexico / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 28, 2022, 3:31 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 29, 2022, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2022, 3:31 PM MDT (21:31 UTC)
- In effect from
- Mar 29, 2022, 12:00 PM MDT
- Expired
- Mar 29, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:00 PM MDT | NON-TSTM WND GST 58 | 1 E Clayton, NM | ASOS STATION KCAO CLAYTON MUNI AIRPARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3288 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS85 KABQ 282131 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 331 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING FROM 12 PM TO 7 PM MDT TUESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO VERY STRONG WINDS, LOW RELATIVE HUMIDITY AND AN UNSTABLE AIRMASS... .Widespread critical fire weather conditions are likely Tuesday afternoon as the flow aloft strengthens ahead of an approaching storm system. These stronger winds aloft will start to mix down to the surface in the late morning, with gusts as high as 60 mph possible. While RH values will increase from their minimums on Monday, they will still struggle to reach 20%. Instability will increase ahead of the Pacific front and temperatures will still remain above average in the afternoon. NMZ104-108-291015- /O.UPG.KABQ.FW.A.0013.220329T1800Z-220330T0100Z/ /O.NEW.KABQ.FW.W.0013.220329T1800Z-220330T0100Z/ /O.CON.KABQ.FW.W.0012.000000T0000Z-220329T0200Z/ Northeast Plains-East Central Plains- 331 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast and east-central plains during the afternoon and early evening hours today and again on Tuesday. * 20 FOOT WINDS...Southwest at 20 to 30 mph with gusts up to 40 mph this afternoon through early evening. For Tuesday, potential southwest winds 30 to 40 mph with occasional gusts up to 60 mph. * RELATIVE HUMIDITY...5 to 9 percent today and 13 to 18 percent Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 12
3 follow-up statements
767 WWUS85 KABQ 290208 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 808 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING FROM 12 PM TO 7 PM MDT TUESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO VERY STRONG WINDS AND LOW RELATIVE HUMIDITY... .Widespread critical fire weather conditions are likely Tuesday afternoon across the eastern plains as the flow aloft strengthens ahead of an approaching storm system. These stronger winds aloft will start to mix down to the surface in the late morning, with gusts as high as 60 mph possible through Tuesday afternoon. Though humidity values will not be as low as Monday, sub-15 percent values are likely, especially near the Texas and Oklahoma borders. High temperatures will be a few degrees above average in the afternoon. NMZ104-108-291300- /O.EXP.KABQ.FW.W.0012.000000T0000Z-220329T0200Z/ /O.CON.KABQ.FW.W.0013.220329T1800Z-220330T0100Z/ Northeast Plains-East Central Plains- 808 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast and east central plains during the afternoon and early evening hours Tuesday. * 20 FOOT WINDS...Southwest winds 25 to 40 mph with gusts between 50 and 60 mph. * RELATIVE HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
830 WWUS85 KABQ 290912 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 312 AM MDT Tue Mar 29 2022 ...RED FLAG WARNING FROM 12 PM TO 7 PM MDT TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO VERY STRONG WINDS AND LOW RELATIVE HUMIDITY... .Widespread critical fire weather conditions are expected this afternoon across the eastern plains as the flow aloft strengthens ahead of an approaching storm system. These stronger winds aloft will start to mix down to the surface in the late morning, with gusts as high as 60 mph possible during the mid to late afternoon. Though not as dry as Monday, minimum humidities falling to the low teens are likely, especially near the Texas and Oklahoma borders. High temperatures will be a few degrees above average in the afternoon. NMZ104-108-300100- /O.CON.KABQ.FW.W.0013.220329T1800Z-220330T0100Z/ Northeast Plains-East Central Plains- 312 AM MDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Northeast and east central plains during the afternoon and early evening hours. * 20 FOOT WINDS...Southwest winds 25 to 40 mph with gusts between 50 and 60 mph. * RELATIVE HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
663 WWUS85 KABQ 300049 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 649 PM MDT Tue Mar 29 2022 NMZ104-108-300200- /O.EXP.KABQ.FW.W.0013.000000T0000Z-220330T0100Z/ Northeast Plains-East Central Plains- 649 PM MDT Tue Mar 29 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... As winds continue to decrease this evening, the concern for fire weather conditions will diminish. Therefore, the Red Flag Warning will expire at 7 pm. $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:28 PM MDT, 3 minutes earlier.
Area forecast discussion, Mar 28, 3:28 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 328 PM MDT Mon Mar 28 2022 .SYNOPSIS... An approaching Pacific storm system will pack quite a punch beginning tonight and continuing through Tuesday. Very strong to high winds will develop first over the south-central mountains including Ruidoso late tonight, spreading into eastern NM during the day Tuesday. From the Rio Grande Valley west, strong winds along with scattered rain and mountain snow showers will move in from west to east along the cold front. Accumulating snow is possible over most mountain ranges Tuesday and Tuesday night but especially the northern mountains where several inches are likely. Chances for rain and snow showers will continue Wednesday and Thursday along with blustery winds. Warmer and more tranquil weather is expected over the weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... Current water vapor imagery shows an upper level low currently over the coast of CA. As this feature pushes inland, the upper level ridge over NM will breakdown, bringing a variety of hazards and hazards to the short term. Strengthening southwest flow aloft alongside increasing mid-level moisture will allow for a favorable setup for the Tusas Mts to see some light snowfall tonight. As the upper level system continues its journey into the Desert Southwest, a stout 140 kt jet begins to round out its southeastern periphery. Winds at 700 mb are quick to rally in response, hitting a max of 60kts around midnight. This in concert with a tight gradient from a lee-side sfc low will create the possibility of high winds across the Sacramento/Capitan Mts. As such, did upgrade the High Wind Watch to a High Wind Warning. The low makes its entrance into AZ, positioning itself over the center of the state, where it will open by late morning. Winds aloft will continue to strengthen as the disturbance pushes east and deep layer mixing will allow strong to severe winds to mix to the sfc in the afternoon on Tuesday. Meanwhile, instability increases on the eastern periphery of the trough, bringing the potential for thunder amongst precipitation chances for western and central zones. While snow levels will be quite high thanks to recent above average temperatures, the northern mts will be primed to receive 6 to 12 in of snow across their peaks, sufficient enough to hoist a Winter Weather Advisory for the Tusas and Sangre de Cristo Mts. The trough crosses the state by midnight Tuesday night, leaving a few lingering snow showers across the northern mts in its departure. Just as the system departs, it kicks down a stiff backdoor cold front across the eastern plains, the additional lift of which could help to facilitate in a round of overnight showers. LONG TERM...(WEDNEDSAY THROUGH SUNDAY)... A trailing short-wave trough remains on track to move through NM Wednesday, keeping mainly scattered rain and snow showers west and north and brisk northwest winds going over the western two-thirds of the state. Additional wind highlights will likely be necessary central and west Wednesday afternoon given current forecast wind speeds. Additionally, a backdoor cold front helps to get more in the way of an organized area of snow going Wednesday over far northeast NM where several inches of accumulation are possible from the northern Sangre de Cristo mountains eastward to the northeast highlands from Cimarron east- southeastward to Gladstone and Sedan. GFS and ECWMF move in a transitory ridge of high pressure for Thursday with another wave on tap Thursday night and Friday. Thursday continues to look like the least windy day this week with winds ramping back up on Friday along with cooler temperatures. The weekend remains on track for a warm up and less wind. The next Pacific system is expected Monday with the promise of more wind and chances for rain and mountain snow showers. 12/33 && .FIRE WEATHER... Active pattern fills the week, starting with another round of strong to severe winds across portions of the state on Tuesday. Winds will increase in response to an approaching upper level system, with the Sacramento/Capitan Mts kicking into high gear late tonight. The majority of the eastern plains as well as portions of the lower RGV and southwestern mts follow suit making for breezy to locally windy conditions Tuesday afternoon. Precipitation will favor the northern mts Monday through Tuesday night. While relative humidity will increase ahead of this front, high winds and above average temperatures will lend to critical fire weather conditions in the afternoon. Breezy conditions will persist across the west on Wednesday and relative humidity values will begin to fall from this point forward into the weekend, hitting their lowest on Sunday. After ducking below normal on Wednesday, temperatures will begin to climb above average, rising steadily into the weekend. 12 && .AVIATION... 18Z TAF CYCLE Low pressure system on approach will bring strong winds and decreased cigs/vsbys during the TAF cycle. Deep layer mixing will send gusts of 25 to 30 kts to the sfc this afternoon as winds aloft increase. As the system progresses across the Desert Southwest, LLWS will affect terminals across the eastern plains aft 29/09Z and before 29/14Z. While VFR conditions are expected to prevail for the remainder of the day today, they will slowly deteriorate from western terminals eastward by early Tuesday as the trough makes its way into the state. Winds aloft will increase early Tuesday morning areawide, setting the stage for gusty winds to prevail. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 55 37 61 / 60 80 20 5 Dulce........................... 32 50 28 56 / 70 90 20 30 Cuba............................ 35 50 32 54 / 30 80 30 20 Gallup.......................... 35 54 32 58 / 40 70 40 20 El Morro........................ 32 49 31 55 / 20 80 40 20 Grants.......................... 36 51 30 57 / 10 70 40 20 Quemado......................... 32 50 30 55 / 10 90 40 20 Magdalena....................... 40 56 35 59 / 10 60 20 20 Datil........................... 34 50 31 54 / 5 70 20 20 Reserve......................... 29 52 26 63 / 40 80 30 20 Glenwood........................ 38 54 33 64 / 40 90 40 10 Chama........................... 28 44 24 48 / 70 80 30 50 Los Alamos...................... 41 50 37 53 / 20 70 30 40 Pecos........................... 40 52 34 53 / 10 60 20 50 Cerro/Questa.................... 34 49 31 48 / 20 50 50 60 Red River....................... 27 44 24 39 / 20 50 50 80 Angel Fire...................... 25 44 20 40 / 20 60 50 70 Taos............................ 33 52 29 50 / 20 60 40 50 Mora............................ 36 53 31 50 / 5 50 40 70 Espanola........................ 43 59 37 61 / 20 70 20 50 Santa Fe........................ 40 53 34 54 / 10 70 20 50 Santa Fe Airport................ 39 55 33 58 / 10 70 30 40 Albuquerque Foothills........... 48 57 41 62 / 10 70 30 30 Albuquerque Heights............. 47 59 40 63 / 10 60 20 20 Albuquerque Valley.............. 44 62 39 65 / 10 60 20 20 Albuquerque West Mesa........... 45 60 40 64 / 10 60 20 20 Belen........................... 44 63 38 66 / 10 60 20 20 Bernalillo...................... 47 61 40 66 / 10 70 30 30 Bosque Farms.................... 42 63 36 65 / 10 60 20 10 Corrales........................ 46 62 40 66 / 10 70 20 20 Los Lunas....................... 41 63 37 65 / 10 60 10 10 Placitas........................ 46 56 40 59 / 10 70 30 30 Rio Rancho...................... 47 59 40 64 / 10 60 20 20 Socorro......................... 46 66 40 69 / 10 50 20 20 Sandia Park/Cedar Crest......... 43 51 37 54 / 10 70 30 30 Tijeras......................... 42 55 36 57 / 10 70 30 30 Edgewood........................ 42 54 35 59 / 5 60 20 40 Moriarty/Estancia............... 34 58 30 59 / 5 60 20 40 Clines Corners.................. 39 53 33 53 / 5 40 10 40 Mountainair..................... 42 57 34 58 / 5 60 30 30 Gran Quivira.................... 43 58 34 58 / 5 50 30 30 Carrizozo....................... 48 61 36 61 / 10 40 30 30 Ruidoso......................... 42 55 32 54 / 10 40 40 40 Capulin......................... 40 60 28 41 / 0 10 70 50 Raton........................... 36 63 29 48 / 0 20 70 60 Springer........................ 41 64 33 51 / 0 20 50 70 Las Vegas....................... 39 57 31 51 / 0 30 30 60 Clayton......................... 49 70 32 51 / 0 5 60 30 Roy............................. 46 64 35 52 / 0 5 40 60 Conchas......................... 51 70 40 59 / 0 5 40 40 Santa Rosa...................... 49 67 40 61 / 0 10 20 40 Tucumcari....................... 53 74 41 61 / 0 0 40 20 Clovis.......................... 51 71 38 60 / 0 0 40 30 Portales........................ 50 74 39 62 / 0 0 30 20 Fort Sumner..................... 50 72 42 63 / 0 5 30 30 Roswell......................... 53 76 45 70 / 5 5 10 20 Picacho......................... 50 66 40 64 / 5 20 20 20 Elk............................. 46 62 34 64 / 0 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 7 PM MDT Tuesday for the following zones... NMZ208-220-221-223-225-229>233-239. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ104-108. Red Flag Warning from noon to 7 PM MDT Tuesday for the following zones... NMZ104-108. High Wind Warning from midnight tonight to 6 AM MDT Wednesday for the following zones... NMZ226. High Wind Warning from 11 AM to 7 PM MDT Tuesday for the following zones... NMZ224-234>238-240. Winter Weather Advisory from 6 AM Tuesday to 6 AM MDT Wednesday for the following zones... NMZ210-213-214. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:02 PM MDT | High Wind Warning | ABQ | Chaves, Curry, De Baca, Lincoln, Quay, Roosevelt and 3 more | 34 hr |
| Mar 28, 3:02 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Cibola, Guadalupe, Harding, Lincoln and 7 more | 28 hr |
| Mar 28, 3:24 PM MDT | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 57 hr |
Nearby
Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.